Alert archive / New Mexico / Flash Flood Warnings in 2001

Flash Flood Warning 6, NWS Albuquerque, NM

August 14, 2001Los Alamos County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 14, 2001, 1:16 AM MDT for Los Alamos County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2001, 1:16 AM MDT (07:16 UTC)
Expired
Aug 14, 2001, 2:00 AM MDT
In force
44 min
Issued by
NWS Albuquerque, NM
Area
Whole counties

County Los Alamos County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2001-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2001-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
2227 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 140717
FFWABQ
NMC028-140800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
116 AM MDT TUE AUG 14 2001

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN AND NORTHWEST LOS ALAMOS COUNTY IN NORTH CENTRAL NEW      
  MEXICO

* UNTIL 200 AM MDT

* AT 111 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN OVER WEST CENTRAL LOS ALAMOS COUNTY...OR ABOUT 4 MILES
  NORTHWEST OF LOS ALAMOS...MOVING NORTHEAST AT 20 MPH.

* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE...
  OVER RURAL NORTHEASTERN LOS ALAMOS COUNTY 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.

$$

LAT...LON 3596 10639 3584 10639 3592 10625 3597 10625
          3598 10628 3596 10631

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 9:00 PM MDT, 4 hours 16 minutes earlier.

Area forecast discussion, Aug 13, 9:00 PM MDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
900 PM MDT MON AUG 13 2001

WILL GO AHEAD AND DROP FLASH FLOOD WATCH FOR NW NM PER COORD WITH
FLG AND GJT. NOTHING TOO EXCEPTIONAL ON RADAR OR SATELLITE TO SUPPORT
CONTINUING WATCH. WILL MENTION LOCALLY HEAVY RAIN IN THE NW FOR THE
REST OF THE NIGHT. HEAVIEST RAIN THIS EVE ACUALLY IN WRN HALF OF SAN
MIGUEL COUNTY AND CURRENTLY ACROSS GUADALUPE COUNTY.

WILL TINKER WITH THE POPS AS USUAL FOR THE OVERNIGHT...LOWERING MOST
ZONES. EXCEPTION WILL BE NE QUARTER WHERE MUCH OF THE ACTION GOING
ON. 40

.ABQ...NONE.

CHJ

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 6:45 PM MDTFlash Flood WarningABQGuadalupe, San Miguel3 hr
Aug 14, 4:20 PM MDTSevere Thunderstorm WarningABQBernalillo25 min
Aug 14, 4:28 PM MDTSevere Thunderstorm WarningABQDe Baca, Quay32 min
Aug 14, 4:58 PM MDTSevere Thunderstorm WarningABQCurry, Quay47 min

Nearby

Flash Flood Warnings in New Mexico, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.